Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 31, NWS Wichita, KS

September 15, 2010Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this tornado warning at Sep 15, 2010, 6:21 PM CDT for Elk County, Greenwood County, Kansas. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2010, 6:21 PM CDT (23:21 UTC)
Expired
Sep 15, 2010, 7:15 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 6:44 PM CDTFUNNEL CLOUD4 N Piedmont, KSPUBLIC REPORTS BRIEF FUNNEL CLOUD THAT HAS SINCE DISSIPATED.
Sep 15, 7:02 PM CDTTORNADO2 Nnw Severy, KSSTORM CHASER REPORTS A ROPE TORNADO.
Sep 15, 7:12 PM CDTFUNNEL CLOUD1 N Severy, KSAMATEUR RADIO REPORTED FUNNEL CLOUD.
Sep 15, 7:17 PM CDTTORNADOSevery, KSTRAINED SPOTTER REPORTS TORNADO ON THE GROUND A QUARTER TO A HALF MILE NORTH OF 400 HEADING EAST AND FOLLOWING 400.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 3:19 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WFUS53 KICT 152321
TORICT
KSC049-073-160015-
/O.NEW.KICT.TO.W.0031.100915T2321Z-100916T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 715 PM CDT

* AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 13 MILES SOUTHWEST OF EUREKA...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...SEVERY...FALL RIVER...PIEDMONT...EUREKA AIRPORT AND
  CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3792 9595 3747 9596 3757 9652 3784 9651
TIME...MOT...LOC 2322Z 274DEG 28KT 3771 9645

$$

JAKUB
3 follow-up statements
027 
WWUS53 KICT 152338
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT WED SEP 15 2010

KSC049-073-160015-
/O.CON.KICT.TO.W.0031.000000T0000Z-100916T0015Z/
GREENWOOD KS-ELK KS-
638 PM CDT WED SEP 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN ELK AND SOUTHERN
GREENWOOD COUNTIES UNTIL 715 PM CDT...

AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 9 MILES SOUTHWEST OF EUREKA...MOVING EAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  EUREKA...SEVERY...FALL RIVER...EUREKA AIRPORT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3792 9595 3747 9596 3757 9652 3784 9651
TIME...MOT...LOC 2338Z 282DEG 17KT 3771 9635

$$

DARMOFAL
993 
WWUS53 KICT 152355
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT WED SEP 15 2010

KSC049-073-160015-
/O.CON.KICT.TO.W.0031.000000T0000Z-100916T0015Z/
GREENWOOD KS-ELK KS-
655 PM CDT WED SEP 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN ELK AND SOUTHERN
GREENWOOD COUNTIES UNTIL 715 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHWEST OF SEVERY...OR 8 MILES SOUTH OF
EUREKA...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SEVERY...FALL RIVER AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3792 9595 3747 9596 3757 9652 3784 9651
TIME...MOT...LOC 2355Z 281DEG 19KT 3770 9627

$$

DARMOFAL
205 
WWUS53 KICT 160009
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT WED SEP 15 2010

KSC049-073-160015-
/O.CON.KICT.TO.W.0031.000000T0000Z-100916T0015Z/
GREENWOOD KS-ELK KS-
709 PM CDT WED SEP 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN ELK AND SOUTHERN
GREENWOOD COUNTIES UNTIL 715 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED JUST NORTH OF 
SEVERY...OR 10 MILES SOUTH OF EUREKA...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  AREAS BETWEEN CLIMAX AND FALL RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3792 9595 3747 9596 3757 9652 3784 9651
TIME...MOT...LOC 0009Z 278DEG 17KT 3769 9621

$$

DARMOFAL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Sep 15, 3:09 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 15, 3:09 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT WED SEP 15 2010

.DISCUSSION...
FORECAST CONCERNS...SEVERE WEATHER RISK THROUGH EARLY THIS
EVENING...THEN SYNOPTIC FRONTAL POSITION/MOVEMENT THIS WEEKEND.

VERY INTERESTING WEATHER SCENARIO WAS DEVELOPING AT MID-AFTERNOON
WITH INTERACTION OF SYNOPTIC AND MESOSCALE BOUNDARIES ACROSS THE
FORECAST AREA. SURFACE LOW PRESSURE WAS LOCATED JUST EAST OF KDDC
WITH SURFACE BOUNDARY EXTENDING EAST ACROSS SOUTH CENTRAL KANSAS
JUST NORTH OF KICT. MEANWHILE THE SYNOPTIC FRONT WAS SITUATED
FROM NORTH CENTRAL INTO WESTERN KANSAS. MESO ANALYSIS AND THE RUC
MODEL SUGGEST MOISTURE CONVERGENCE WILL CONTINUE TO INCREASE JUST
EAST OF SURFACE LOW AND ALONG MESO BOUNDARY ACROSS SOUTH CENTRAL
KANSAS DURING THE LATE AFTERNOON. A VERY UNSTABLE AIRMASS AND
STRONG EFFECTIVE DEEP LAYER SHEAR WILL SUPPORT SEVERE STORMS AND A
FEW SUPERCELLS IN THE FIRST FEW HOURS OF INITIATION WITH DAMAGING
WINDS AND LARGE HAIL. INCREASED LOW LEVEL HELICITY ALONG THE
AFOREMENTIONED BOUNDARY EAST OF SURFACE LOW WILL ALSO PRESENT A
RISK FOR TORNADOES UNTIL DARK ACROSS SOUTH CENTRAL KANSAS. WHILE
A RISK FOR SEVERE STORMS WILL CONTINUE THROUGH THE EVENING...THE
CONVECTION SHOULD TRANSITION TO MORE OF A LINEAR STRUCTURE WITH
FORCING ALONG THE COLD FRONT TONIGHT WITH LOCALLY HEAVY RAIN
EXPECTED FOR THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS.

SOMEWHAT COOLER AND DRIER AIR WILL ADVECT SOUTH ACROSS THE AREA
ON THURSDAY AS SURFACE HIGH PRESSURE MOVES ACROSS THE LOWER
MISSOURI VALLEY. CLOUDS ARE EXPECTED TO INCREASE LATE IN THE DAY
INTO THURSDAY NIGHT AS MID-LEVEL WARM ADVECTION/LIFT IS PROGGED
BY BOTH THE GFS AND NAM. THERE IS SLIGHT CONCERN THAT SOME
ELEVATED SHOWERS/WEAK CONVECTION COULD DEVELOP THURSDAY
NIGHT...HOWEVER FOR NOW HAVE LEFT FORECAST DRY.

WHILE A VERY WARM AND BASICALLY DRY FORECAST IS EXPECTED OVER
THE WEEKEND...THE CHALLENGE BECOMES HOW FAR SOUTH A MODIFIED
CANADIAN AIRMASS/COLD FRONT WILL COME BEFORE STALLING AND THEN
RETREATING NORTH AGAIN INTO EARLY NEXT WEEK. A VERY DEEP UPPER
LOW IS PROGGED TO ROTATE EAST ACROSS CENTRAL/EASTERN CANADA
ON FRIDAY INTO SATURDAY...DISLODGING A CANADIAN AIRMASS SOUTH
ACROSS THE NORTHERN PLAINS/MIDWEST. THE 12Z GFS REMAINS FURTHER
SOUTH WITH THE FRONTAL MOVEMENT/POSITION...POSSIBLY TO ALONG
THE I-70 CORRIDOR SATURDAY NIGHT INTO SUNDAY...WHICH IS ALSO
SUPPORTED BY THE ENSEMBLE MEAN. WHILE A BIT FURTHER NORTH...THE
ECMWF HAS TRENDED SOUTH OVER THE PAST FEW RUNS. FOR NOW HAVE
OPTED TO STAY WARM...THOUGH TRIMMED BACK MAXS A BIT FOR SUNDAY.
SUBTLE CHANGES IN THE MODELS COULD RESULT IN THIS AIRMASS
COMING FURTHER SOUTH WITH COOLER MAXS...AND CAN BE REFINED BY
LATER SHIFTS. LITTLE CHANGE TO THE OUTER PERIODS EXPECTED WITH
POTENTIAL COLD FRONTAL PASSAGE AGAIN BY TUESDAY NIGHT AND
WEDNESDAY. HOWEVER VERY WARM TEMPERATURES LOOK TO STAY INTO
EARLY NEXT WEEK AHEAD OF THIS FRONTAL PASSAGE.

DARMOFAL

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONVECTION AND FRONT TIMING ARE THE MAIN CHALLENGES...CONFIDENCE LOW.

BOUNDARY RESIDES FROM KPTT-K9K8-KICT-KCFV LINE. EXPECT CONVECTION
TO DEVELOP ALONG THIS LINE AND MOVE SOUTHEAST. THIS SHOULD OCCUR
AROUND 20-22Z. CONVECTION IS LEAST LIKELY TO AFFECT KRSL AND MOST
LIKELY TO AFFECT KICT AND KCNU.

WINDS ARE VERY DIFFICULT AT THIS TIME...AS SEVERAL BOUNDARIES
REMAIN ACROSS THE FORECAST AREA. NORTH OF THE PREVIOUSLY MENTIONED
BOUNDARY...WINDS SHOUDL REMAIN AROUND 12014KT WITH CIGS AROUND
2000 FEET. SOUTH OF IT...IT SHOULD BE 18018G28KT.

THE FRONT IS EXPECTED TO PICK UP SPEED AND MOVE THROUGH THE AREA
THIS EVENING...WITH WINDS SHIFTING TO 34012KT. AS HIGH PRESSURE
MOVES IN FROM THE NORTH...THE WINDS WILL GRADUALLY BECOME NORTHEASTERLY.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  82  62  89 /  50  10  10  10
HUTCHINSON      61  80  61  89 /  30  10  10  10
NEWTON          62  80  60  88 /  40  10  10  10
ELDORADO        63  81  59  89 /  50  10  10  10
WINFIELD-KWLD   66  83  62  89 /  70  10  10  10
RUSSELL         58  79  60  87 /  10   0  10  10
GREAT BEND      58  80  61  89 /  10  10  10  10
SALINA          60  79  60  89 /  20   0  10  10
MCPHERSON       60  79  61  89 /  20   0  10  10
COFFEYVILLE     68  82  60  89 /  60  10  10  10
CHANUTE         64  80  58  87 /  60  10  10  10
IOLA            64  80  57  87 /  60  10  10  10
PARSONS-KPPF    66  81  59  88 /  60  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 15, 3:49 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
349 PM CDT WED SEP 15 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-162100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
349 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING GENERALLY ALONG
AND SOUTH OF HIGHWAY 50...INCLUDING ALL OF SOUTH CENTRAL AND
SOUTHEAST KANSAS. WHILE DAMAGING WINDS AND LARGE HAIL ARE
EXPECTED ACROSS THESE AREAS...THERE IS AN INCREASED RISK FOR
SEVERE WEATHER ACROSS SOUTH CENTRAL KANSAS...INCLUDING HAIL
LARGER THAN GOLF BALL SIZE...DAMAGING WINDS IN EXCESS OF 75 MPH
AND TORNADOES. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING AND EARLY
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA FROM
LATE TUESDAY INTO TUESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO
BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED THIS EVENING...FOR
AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 50...INCLUDING ALL
OF SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KRC

In the hours before

Local storm report, Sep 15, 6:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             WEST WICHITA            37.69N 97.46W
09/15/2010  E4.25 INCH       SEDGWICK           KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS SOFTBALL SIZED HAIL.

&&

VJP
Local storm report, Sep 15, 6:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     WEST WICHITA            37.69N 97.46W
09/15/2010  E60 MPH          SEDGWICK           KS   NWS EMPLOYEE

&&

KRC
Local storm report, Sep 15, 6:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             WEST WICHITA            37.69N 97.46W
09/15/2010  E3.00 INCH       SEDGWICK           KS   NWS EMPLOYEE

&&

KRC
Local storm report, Sep 15, 6:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             EAST WICHITA            37.68N 97.26W
09/15/2010  E2.75 INCH       SEDGWICK           KS   PUBLIC

            PUBLIC REPORTS BASEBALL HAIL AT 2 WEST OF 13TH AND TYLER.

&&

VJP
Local storm report, Sep 15, 6:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             GODDARD                 37.66N 97.58W
09/15/2010  E1.50 INCH       SEDGWICK           KS   BROADCAST MEDIA

            KAKE STORM SPOTTER REPORTS PING PONG SIZED HAIL.

0547 PM     HAIL             WEST WICHITA            37.69N 97.46W
09/15/2010  M2.50 INCH       SEDGWICK           KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE MEASURES TENNIS BALL HAIL.

0548 PM     HAIL             3 WSW WEST WICHITA      37.67N 97.51W
09/15/2010  M3.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            3.5 INCH HAIL.

&&

KRC
Local storm report, Sep 15, 6:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             WEST WICHITA            37.69N 97.46W
09/15/2010  E4.00 INCH       SEDGWICK           KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS GRAPEFRUIT SIZED HAIL.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:22 AM CDTSevere Thunderstorm WarningICTLincoln, Russell53 min
Sep 15, 2:58 AM CDTAreal Flood WarningICTRussell6 hr
Sep 15, 3:13 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell62 min
Sep 15, 3:49 AM CDTFlash Flood WarningICTRussell5 hr
Sep 15, 5:30 AM CDTAreal Flood WarningICTSaline3 hr
Sep 15, 5:44 AM CDTSevere Thunderstorm WarningICTMarion31 min
Sep 15, 10:14 AM CDTAreal Flood WarningICTAllen5 hr
Sep 15, 3:50 PM CDTSevere Thunderstorm WarningICTReno55 min
Sep 15, 4:27 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick63 min
Sep 15, 4:47 PM CDTSevere Thunderstorm WarningICTReno, Sedgwick33 min
Sep 15, 4:49 PM CDTSevere Thunderstorm WarningICTButler56 min
Sep 15, 5:07 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline33 min
Sep 15, 5:09 PM CDTSevere Thunderstorm WarningICTSedgwick66 min
Sep 15, 5:28 PM CDTSevere Thunderstorm WarningICTMarion46 min
Sep 15, 5:38 PM CDTSevere Thunderstorm WarningICTButler, Greenwood67 min
Sep 15, 5:48 PM CDTAreal Flood WarningICTSedgwick2 hr
Sep 15, 5:56 PM CDTSevere Thunderstorm WarningICTHarvey, Marion49 min
Sep 15, 6:07 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner53 min
Sep 15, 6:20 PM CDTTornado WarningICTButler, Cowley, Sedgwick, Sumner55 min
Sep 15, 6:26 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion49 min
Sep 15, 6:55 PM CDTSevere Thunderstorm WarningICTSedgwick35 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.